# SDR YEWA20200910001

- Difficulty date: August 12, 2020
- Submitted: September 10, 2020
- Operation: Air carrier
- Aircraft: N925MD
- Make and model: Bell 407
- Aircraft serial: 53477
- Aircraft time: 5,289 hours, 10,440 cycles
- Engine: Allsn 250C47B
- Engine time: 5,176 hours, 7,124 cycles
- System (JASC): 2434 · DC Generator-Alternator
- Part: Starter Gen
- Part number: 23081018
- Part serial: 97421
- Condition: Arced
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED INSPECTION OF STARTER/GENERATOR, WE FOUND A MOLTEN HOLE IN THE FAN COVER AT THE REAR OF THE GENERATOR.  UPON REMOVING THE COVER, WE FOUND ONE OF THE BRUSH LEADS HAD SHORTED TO THE CASE, DAMAGING THE CASE AND THE LEAD.  IT WAS ALSO NOTICED THAT ADJACENT TO SOME BRUSH LEADS THERE WAS AN ANTI-CHAFE/INSULATING TAPE APPLIED TO THE COVER, BUT NOT AT THIS LOCATION.  THERE WAS NO INSULATION ON ANY OF THE BRUSH LEADS.  WHEN WE INSPECTED TWO OTHER GENERATORS, WE FOUND NO INSULATION TAPE, BUT ALL OF THE BRUSH LEADS WERE INSULATED WITH A "SNAKE SKIN".  WE CONTACTED PRECISION HELIPARTS LOUISIANA, WHO HAD DONE THE LAST OVERHAUL.  THEY TOLD US THERE HAD BEEN A HISTORY OF THE THESE GENERATORS HAVING THE INSULATING TAPE COME LOOSE FROM THE COVER AND INGESTING IT, LEAVING THE BRUSH LEAD UNPROTECTED AND THERE WAS A NEW LEAD AVAILABLE THAT WAS INSULATED AND DIDN'T NEED THE INSULATING TAPE.
